Alert archive / Nebraska / Wind Advisories in 2008
Wind Advisory 6, NWS North Platte, NE
NWS North Platte, NE issued this wind advisory at Mar 29, 2008, 3:53 AM CDT for 14 counties in Nebraska. It took effect at Mar 29, 2008, 7:00 AM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Mar 29, 2008, 3:53 AM CDT (08:53 UTC)
- In effect from
- Mar 29, 2008, 7:00 AM CDT
- Expired
- Mar 29, 2008, 5:09 PM CDT
- In force
- 10 hr
- Issued by
- NWS North Platte, NE
Counties Blaine County, NE, Boyd County, NE, Brown County, NE, Cherry County, NE, Garfield County, NE, Grant County, NE, Holt County, NE, Hooker County, NE, Keya Paha County, NE, Loup County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 55 km from the middle of the area, began a volume at 08:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.9 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2841 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KLBF 290853 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 353 AM CDT SAT MAR 29 2008 ...STRONG SOUTHERLY WINDS EXPECTED TODAY... .STRONG SOUTHERLY WINDS WILL DEVELOP AHEAD OF A STRENGTHENING LOW PRESSURE SYSTEM MOVING ACROSS THE NORTHERN ROCKIES. SOUTH WINDS OF 25 TO 35 MPH...WITH GUSTS AROUND 45 MPH ARE LIKELY ACROSS NORTHERN NEBRASKA. NEZ004>010-023>029-094-291700- /O.NEW.KLBF.WI.Y.0006.080329T1400Z-080329T2300Z/ SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GRANT- HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...HYANNIS... MULLEN...THEDFORD...DUNNING...TAYLOR...BURWELL...BARTLETT... CODY...MERRIMAN...KILGORE 353 AM CDT SAT MAR 29 2008 /253 AM MDT SAT MAR 29 2008/ ...WIND ADVISORY IN EFFECT FROM 9 AM CDT /8 AM MDT/ THIS MORNING TO 6 PM CDT /5 PM MDT/ THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM CDT /8 AM MDT/ THIS MORNING TO 6 PM CDT /5 PM MDT/ THIS AFTERNOON. SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS AROUND 45 MPH ARE LIKELY ACROSS NORTHERN NEBRASKA TODAY. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MASEK
4 follow-up statements
000 WWUS73 KLBF 291159 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 659 AM CDT SAT MAR 29 2008 ...STRONG SOUTHERLY WINDS EXPECTED TODAY... .STRONG SOUTHERLY WINDS WILL DEVELOP AHEAD OF A STRENGTHENING LOW PRESSURE SYSTEM MOVING ACROSS THE NORTHERN ROCKIES. SOUTH WINDS OF 25 TO 35 MPH...WITH GUSTS AROUND 45 MPH ARE LIKELY ACROSS NORTHERN NEBRASKA. NEZ004-094-292300- /O.EXT.KLBF.WI.Y.0006.080329T1200Z-080329T2300Z/ SHERIDAN-WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...CODY...MERRIMAN... KILGORE 559 AM MDT SAT MAR 29 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM MDT THIS AFTERNOON... WIND ADVISORY IN EFFECT FROM 6 AM MDT THIS MORNING TO 5 PM MDT THIS AFTERNOON. SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS AROUND 45 MPH ARE LIKELY ACROSS NORTHERN NEBRASKA TODAY. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NEZ005>010-023>029-292300- /O.CON.KLBF.WI.Y.0006.080329T1400Z-080329T2300Z/ EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GRANT-HOOKER-THOMAS- BLAINE-LOUP-GARFIELD-WHEELER- INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER... AINSWORTH...BASSETT...ONEILL...HYANNIS...MULLEN...THEDFORD... DUNNING...TAYLOR...BURWELL...BARTLETT 659 AM CDT SAT MAR 29 2008 /559 AM MDT SAT MAR 29 2008/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT /5 PM MDT/ THIS AFTERNOON... WIND ADVISORY IN EFFECT FROM 9 AM CDT /8 AM MDT/ THIS MORNING TO 6 PM CDT /5 PM MDT/ THIS AFTERNOON. SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS AROUND 45 MPH ARE LIKELY ACROSS NORTHERN NEBRASKA TODAY. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ POWER
000 WWUS73 KLBF 291609 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 1109 AM CDT SAT MAR 29 2008 ...STRONG SOUTHERLY WINDS EXPECTED TODAY... .STRONG SOUTHERLY WINDS OF 20 TO 30 MPH ARE EXPECTED IN THE TIGHT SURFACE GRADIENT ACROSS PORTIONS OF NEBRASKA. WIND GUSTS ACROSS MUCH OF THE AREA MAY REACH AROUND 40 MPH IN MANY AREAS...AND WIND GUSTS AROUND 45 MPH ARE LIKELY ACROSS NORTHERN NEBRASKA. NEZ004>010-023>029-094-292300- /O.CON.KLBF.WI.Y.0006.000000T0000Z-080329T2300Z/ SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GRANT- HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...HYANNIS... MULLEN...THEDFORD...DUNNING...TAYLOR...BURWELL...BARTLETT... CODY...MERRIMAN...KILGORE 1109 AM CDT SAT MAR 29 2008 /1009 AM MDT SAT MAR 29 2008/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT /5 PM MDT/ THIS AFTERNOON... SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS AROUND 45 MPH ARE LIKELY ACROSS NORTHERN NEBRASKA TODAY. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ HIRSCH
000 WWUS73 KLBF 292042 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 342 PM CDT SAT MAR 29 2008 ...STRONG WINDS TO CONTINUES THE NEXT FEW HOURS... .SOUTHERLY WINDS GUSTED TO AS HIGH AS 48 MPH NEAR MERRIMAN...THEDFORD... AND AT THE VALENTINE AIRPORT TODAY. A COLD FRONT WILL PUSH ACROSS THE AREA THIS EVENING. AS THE FRONT APPROACHES THE GRADIENT WILL SLACKEN AND THE WINDS WILL FALL BACK TO THE 20 TO 30 MPH RANGE. AFTER THE FRONTAL PASSAGE WINDS WILL SHIFT TO THE NORTH AND CONTINUE AT 10 TO 20 MPH THROUGH THE OVERNIGHT. NEZ004>010-023>029-094-292300- /O.CON.KLBF.WI.Y.0006.000000T0000Z-080329T2300Z/ SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GRANT- HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...HYANNIS... MULLEN...THEDFORD...DUNNING...TAYLOR...BURWELL...BARTLETT... CODY...MERRIMAN...KILGORE 342 PM CDT SAT MAR 29 2008 /242 PM MDT SAT MAR 29 2008/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT /5 PM MDT/ THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT /5 PM MDT/ THIS AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ HIRSCH
000 WWUS73 KLBF 292209 AAA NPWLBF URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 509 PM CDT SAT MAR 29 2008 NEZ004>010-023>029-094-292315- /O.CAN.KLBF.WI.Y.0006.000000T0000Z-080329T2300Z/ SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GRANT- HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...HYANNIS... MULLEN...THEDFORD...DUNNING...TAYLOR...BURWELL...BARTLETT... CODY...MERRIMAN...KILGORE 509 PM CDT SAT MAR 29 2008 /409 PM MDT SAT MAR 29 2008/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE WIND ADVISORY. A SOUTH WIND OF 20 TO 30 MPH WILL DIMINISH INTO THE EARLY EVENING HOURS. $$ KAR
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this wind advisory went out at Mar 29, 3:37 AM CDT, 16 minutes earlier.
Area forecast discussion, Mar 29, 3:37 AM CDT, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 337 AM CDT SAT MAR 29 2008 ...MAIN FORECAST CONCERN WILL BE WINDS TODAY...THEN PRECIP TYPE/CHANCES THE NEXT SEVERAL DAYS. .DISCUSSION... LOW PRESSURE SYSTEM MOVING ACROSS THE CENTRAL ROCKIES...DRAGGING A COLD FRONT ALONG THE WAY. MEANWHILE LARGE AREA OF HIGH PRESSURE CENTERED OVER THE GREAT LAKES REGION. INBETWEEN BOTH SYSTEMS...ACROSS THE FORECAST AREA...SOUTH WINDS HAVE INCREASE OVERNIGHT...AT TIMES GUSTING TO 20 TO 30 KTS. MODELS IN GOOD AGREEMENT WITH WINDS CONTINUING THROUGH THE AFTERNOON...AND MOS GUIDANCE PRODUCES ADVISORY CRITERIA ACROSS NORTHERN NEBRASKA AS HEATING OF THE DAY CAUSES MORE MIXING. THUS WILL ISSUE A WIND ADVISORY...BEGINNING AT 15Z...EXPECTED TIME OF WINDS TO INCREASE AS DIURNAL MIXING INCREASES. ALSO WARM AIR ADVECTION ALOFT SPARKING A FEW ELEVATED SHOWERS...HOWEVER LOW LEVELS HAVE BEEN DRY ENOUGH FOR NOTHING TO REACH THE GROUND YET. MAY SEE A SPRINKLE AS WAA DRIFTS NE THIS MORNING AND SURFACE MOISTURE INCREASE WITH STRONG SOUTH WINDS. THEN EYES TURN TO LOW PRESSURE/COLD FRONT REACHING PANHANDLE OF NEB BY LATE AFTERNOON. NARROW BAND ALONG THE FRONT WHERE LI/S ARE NEGATIVE...AND CAPE REACHING 200-300 J/KG. WILL CONTINUE TO MENTION ISOLD T ALONG WITH RW. WITH THE LOSE OF DAYTIME HEATING...T CHANCE DROPS GREATLY AS LI/S RETURN TO POSITIVE TERRITORY AND HAVE REMOVED THUNDER FROM THE OVERNIGHT FORECAST FOR NOW. STILL BELIEVE LIGHT RAIN SHOWERS WILL BE POSSIBLE. BY SUNDAY MORNING...COLD AIR FILLS IN AS SURFACE HIGH PRESSURE BUILDS SOUTH ACROSS SOUTHERN CANADA. HIGH PRESSURE WILL BE HELD UP AS ANOTHER LOWER PRESSURE SYSTEM GAINS STRENGTH ACROSS THE FOUR CORNERS. RESIDUAL MOISTURE AND UPSLOPE FLOW MAY PRODUCE SOME LIGHT SNOW OR RAIN ON SUNDAY ACROSS THE EASTERN PANHANDLE. THEN AS THE SYSTEM EJECTS ONTO THE CENTRAL PLAINS SUNDAY EVENING INTO MONDAY...MOISTURE WILL WRAP INTO THE SYSTEM AND SOME ACCUMULATING SNOWS WILL BE POSSIBLE ACROSS THE ENTIRE FORECAST AREA. THIS TIME OF YEAR...SNOW AMOUNTS ARE TRICKY AS GROUND TEMPS WARM AND SNOW WILL INITIALLY MELT BEFORE ACCUMULATING. FOR NOW THINK AN INCH OR TWO...MAINLY ACROSS NORTHERN NEBRASKA...WILL BE ABLE TO ACCUMULATE. THIS WILL CONTINUE TO BE MONITORED CLOSELY. && .AVIATION... DEEP STRONG SOUTHERLY FLOW TO 700MB IS EXPECTED THROUGH THE DAY TODAY AHEAD OF A COLD FRONT WHICH WILL ENTER THE NEBRASKA PANHANDLE LATE THIS AFTERNOON OR EARLY EVENING. VFR CONDITIONS EXPECTED AT BOTH KVTN AND KLBF THROUGH THE EARLY EVENING. FROPA EXPECTED AROUND 5Z KVTN AND 7Z KLBF. DRY LOWER LEVELS. ISOLATED T AND SCATTERED RAINSHOWERS EXPECTED WITH FROPA. && .LBF WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY FROM 9 AM CDT /8 AM MDT/ THIS MORNING TO 6 PM CDT /5 PM MDT/ THIS AFTERNOON FOR NEZ004>010-023>029-094. && MASEK/POWER
Hazardous weather outlook, Mar 28, 3:11 PM CDT, 12 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 311 PM CDT FRI MAR 28 2008 NEZ004>010-022>029-035>038-056>059-069>071-094-292015- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 311 PM CDT FRI MAR 28 2008 /211 PM MDT FRI MAR 28 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A COLD FRONT WILL PUSH ACROSS THE REGION SATURDAY EVENING INTO EARLY SUNDAY...AND BRING THE POSSIBILITY FOR THUNDERSTORMS. LIGHTNING IS EXPECTED TO BE THE ONLY THREAT. COLD AIR BEHIND THE FRONT WILL COMBINE WITH AN UPPER LEVEL DISTURBANCE MOVING ACROSS THE STATE SUNDAY NIGHT TO PRODUCE LIGHT SNOW. SOME AREAS OF WESTERN AND NORTH CENTRAL NEBRASKA WILL HAVE A CHANCE FOR LIGHT ACCUMULATIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE MASEK
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 3:25 PM CDT | Winter Storm Watch | LBF | Brown, Cherry, Keya Paha, Rock, Sheridan | 23 hr |
Nearby
Wind Advisories in Nebraska, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.